Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Goodland, KS

June 30, 2012Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this special weather statement at Jun 30, 2012, 5:44 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 5:44 PM CDT (22:44 UTC)
Expired
Jun 30, 2012, 6:30 PM CDT
In force
46 min
Issued by
NWS Goodland, KS

Counties Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-591 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WWUS83 KGLD 302244
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT SAT JUN 30 2012

KSZ002-003-NEZ080-081-302330-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
544 PM CDT SAT JUN 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PALISADE TO TRENTON TO 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4025 10041 4001 10037 3979 10077 3998 10141
      4000 10138 4000 10133 4004 10132 4020 10102
      4035 10104 4035 10075
TIME...MOT...LOC 2245Z 291DEG 26KT 4032 10093 4017 10091
          4000 10121

$$

THEDE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:18 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 30, 3:18 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SAT JUN 30 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 202 PM MDT SAT JUN 30 2012

NEXT IN A SERIES OF SHORTWAVE TROUGHS IS ALREADY MOVING INTO
NORTHERN CO...WITH MODERATELY UNSTABLE AIRMASS IN PLACE ACROSS
CWA. INITIAL IMPRESSIONS WERE THAT STABLE AIR BEHIND FIRST
EXITING SHORTWAVE WOULD BE ENOUGH TO LIMIT THUNDERSTORM INITIATION
UNTIL 00Z...HOWEVER HIGH BASE SHOWERS AND THUNDERSTORMS HAVE
ALREADY DEVELOPED ALONG CONVERGENCE ZONE ALONG EASTERN EXTENT OF
SURFACE TROUGH. AS SHORTWAVE TROUGH OVER NORTHERN COLORADO MOVES
EAST THIS ACTIVITY SHOULD INCREASE IN COVERAGE THROUGH LATE
AFTERNOON/EARLY EVENING. LLJ DEVELOPS AROUND 00Z...AND WILL HELP
SUPPORT SHEER PROFILES FAVORABLE FOR HIGH WIND/HAIL THREAT THIS
AFTERNOON AND EVENING.

ANY THUNDERSTORM ACTIVITY SHOULD END BY AROUND 09Z AS SHORTWAVE
MOVES EAST. NEXT WEAK SHORTWAVE IS EXPECTED TO ARRIVE LATE
AFTERNOON/EARLY EVENING ON SUNDAY AND COULD BRING ISOLATED
THUNDERSTORM CHANCES TO THE AREA...POSSIBLY A REPEAT OF TONIGHT
WITH HIGH BASED SHOWERS/THUNDERSTORMS. I KEPT COVERAGE LIMITED TO
ISOLATED DURING THE AFTERNOON PERIOD WITH TIMING OF INITIATION
STILL FAVORED IN THE EVENING.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 203 PM MDT SAT JUN 30 2012

DO NOT SEE MUCH CHANGE DURING THIS PERIOD. A LARGE SPRAWLING UPPER
LEVEL RIDGE WILL DOMINATE THE CONUS WEATHER EAST OF THE ROCKIES.
THE LOCAL FORECAST AREA WILL BE CLOSE ENOUGH TO THE WESTERN FRINGE
OF THE ANTICYCLONIC CIRCULATION TO OPEN THE DOOR FOR SHORTWAVE
TROUGHS MOVING ACROSS THE ROCKIES AND ALMOST DAILY CHANCES FOR
THUNDERSTORMS...BEST CHANCES BEING IN EASTERN COLORADO...IN THE
LATE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES WILL GENERALLY
BE IN THE 100-105 RANGE WITH LOW TEMPERATURES IN THE UPPER 60S TO
MIDDLE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1124 AM MDT SAT JUN 30 2012

VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK TERMINALS
THROUGH THE PERIOD. LATEST RADAR SHOWS THUNDERSTORM ACTIVITY EAST
OF KMCK MOVING EAST. THUNDERSTORM CHANCES HAVE DIMINISHED AT BOTH
TERMINALS AS STABLE AIR ALOFT HAS MOVED IN BEHIND DEPARTING
SYSTEM. ANOTHER DISTURBANCE WILL BRING THUNDERSTORM CHANCES BACK
TO BOTH TERMINALS BY LATE THIS AFTERNOON...WITH CHANCES LINGERING
AT KMCK OVERNIGHT. THERE IS STILL TOO MUCH UNCERTAINTY RIGHT NOW
TO INCLUDE ANYTHING OTHER THAN VCTS IN TAFS...CONSIDERING THE
SPREAD IN THUNDERSTORM INITIATION BETWEEN GUIDANCE. WINDS SHOULD
VEER TO THE SOUTH AND INCREASE BY 00Z AS LOW LEVEL JET
DEVELOPS. WIND GUSTS AROUND 18KT WILL THEN CONTINUE THROUGH THE
EVENING HOURS...DECREASING AFTER 06Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...024
AVIATION...DR
Hazardous weather outlook, Jun 30, 11:15 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1015 AM MDT SAT JUN 30 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1015 AM MDT SAT JUN 30 2012 /1115 AM CDT SAT JUN 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE TRI STATE AREA...WITH THE BEST CHANCE NORTH OF
INTERSTATE 70. DAMAGING WIND GUSTS...LARGE HAIL AND FIRES DUE TO
LIGHTNING STRIKES WILL BE THE PRIMARY THREAT.

ALTHOUGH TEMPERATURES WILL BE SLIGHTLY COOLER TODAY THAN THE PAST
SEVERAL DAYS...HIGH TEMPERATURES WILL BE AROUND 100 DEGREES
ACROSS MUCH OF THE AREA. TAKE EXTRA PRECAUTIONS IF WORKING
OUTDOORS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY AND
MONDAY...MAINLY WEST OF THE KANSAS AND COLORADO STATE LINE.
DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT WITH ANY STORM
THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

JRM/DR

In the hours before

Special weather statement, Jun 30, 5:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
416 PM MDT SAT JUN 30 2012

NEZ080-081-302245-
HITCHCOCK-RED WILLOW-
516 PM CDT SAT JUN 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
PALISADE TO 7 MILES NORTHEAST OF STRATTON NE TO STRATTON NE...MOVING
EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4035 10048 4008 10062 4000 10074 4014 10133
      4024 10132 4028 10127 4036 10123 4036 10051
TIME...MOT...LOC 2216Z 291DEG 26KT 4043 10107 4024 10116
          4015 10129

THEDE
Special weather statement, Jun 30, 5:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT SAT JUN 30 2012

KSZ001-302245-
CHEYENNE-
518 PM CDT SAT JUN 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF HALE...MOVING EAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3975 10173 3958 10176 3959 10205 3979 10205
TIME...MOT...LOC 2218Z 285DEG 7KT 3968 10198

THEDE
Special weather statement, Jun 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM CDT SAT JUN 30 2012

KSZ002-003-NEZ080-081-302330-
DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
544 PM CDT SAT JUN 30 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA
AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
PALISADE TO TRENTON TO 10 MILES SOUTH OF STRATTON NE...MOVING EAST AT
30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4025 10041 4001 10037 3979 10077 3998 10141
      4000 10138 4000 10133 4004 10132 4020 10102
      4035 10104 4035 10075
TIME...MOT...LOC 2245Z 291DEG 26KT 4032 10093 4017 10091
          4000 10121

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:01 PM CDTSpecial Weather StatementGLDSherman29 min
Jun 30, 5:18 PM CDTSpecial Weather StatementGLDCheyenne27 min
Jun 30, 6:22 PM CDTSpecial Weather StatementGLDRawlins23 min
Jun 29, 7:52 PM CDTSpecial Weather StatementGLDKit Carson38 min
Jun 30, 6:10 PM CDTSpecial Weather StatementGLDCheyenne50 min
Jun 30, 5:16 PM CDTSpecial Weather StatementGLDHitchcock29 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.